Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Singular semipositive metrics in non-Archimedean geometry


Authors: Sébastien Boucksom, Charles Favre and Mattias Jonsson
Journal: J. Algebraic Geom. 25 (2016), 77-139
DOI: https://doi.org/10.1090/jag/656
Published electronically: August 14, 2015
MathSciNet review: 3419957
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $ X$ be a smooth projective Berkovich space over a complete discrete valuation field $ K$ of residue characteristic zero, endowed with an ample line bundle $ L$. We introduce a general notion of (possibly singular) semipositive (or plurisubharmonic) metrics on $ L$ and prove the analogue of the following two basic results in the complex case: the set of semipositive metrics is compact modulo scaling, and each semipositive metric is a decreasing limit of smooth semipositive ones. In particular, for continuous metrics, our definition agrees with the one by S.-W. Zhang. The proofs use multiplier ideals and the construction of suitable models of $ X$ over the valuation ring of $ K$, using toroidal techniques.


References [Enhancements On Off] (What's this?)

  • [ACP12] D. Abramovich, L. Caporaso, and S. Payne,
    The tropicalization of the moduli space of curves, to appear in Ann. Sci. Éc. Norm. Supér.
    arXiv:1212.0373
  • [Amb03] F. Ambro, Quasi-log varieties, Tr. Mat. Inst. Steklova 240 (2003), no. Biratsion. Geom. Linein. Sist. Konechno Porozhdennye Algebry, 220-239; English transl., Proc. Steklov Inst. Math. 1 (240) (2003), 214-233. MR 1993751 (2004f:14027)
  • [Art69] M. Artin, Algebraic approximation of structures over complete local rings, Inst. Hautes Études Sci. Publ. Math. 36 (1969), 23-58. MR 0268188 (42 #3087)
  • [BR] Matthew Baker and Robert Rumely, Potential theory and dynamics on the Berkovich projective line, Mathematical Surveys and Monographs, vol. 159, American Mathematical Society, Providence, RI, 2010. MR 2599526 (2012d:37213)
  • [BPV] W. Barth, C. Peters, and A. Van de Ven, Compact complex surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 4, Springer-Verlag, Berlin, 1984. MR 749574 (86c:32026)
  • [Ber90] Vladimir G. Berkovich, Spectral theory and analytic geometry over non-Archimedean fields, Mathematical Surveys and Monographs, vol. 33, American Mathematical Society, Providence, RI, 1990. MR 1070709 (91k:32038)
  • [Ber93] Vladimir G. Berkovich, Étale cohomology for non-Archimedean analytic spaces, Inst. Hautes Études Sci. Publ. Math. 78 (1993), 5-161 (1994). MR 1259429 (95c:14017)
  • [Ber99] Vladimir G. Berkovich, Smooth $ p$-adic analytic spaces are locally contractible, Invent. Math. 137 (1999), no. 1, 1-84. MR 1702143 (2000i:14028), https://doi.org/10.1007/s002220050323
  • [BBGZ13] Robert J. Berman, Sébastien Boucksom, Vincent Guedj, and Ahmed Zeriahi, A variational approach to complex Monge-Ampère equations, Publ. Math. Inst. Hautes Études Sci. 117 (2013), 179-245. MR 3090260, https://doi.org/10.1007/s10240-012-0046-6
  • [BK07] Zbigniew Błocki and Sławomir Kołodziej, On regularization of plurisubharmonic functions on manifolds, Proc. Amer. Math. Soc. 135 (2007), no. 7, 2089-2093 (electronic). MR 2299485 (2008a:32029), https://doi.org/10.1090/S0002-9939-07-08858-2
  • [BGS95] S. Bloch, H. Gillet, and C. Soulé, Non-Archimedean Arakelov theory, J. Algebraic Geom. 4 (1995), no. 3, 427-485. MR 1325788 (96g:14019)
  • [BL93] Siegfried Bosch and Werner Lütkebohmert, Formal and rigid geometry. I. Rigid spaces, Math. Ann. 295 (1993), no. 2, 291-317. MR 1202394 (94a:11090), https://doi.org/10.1007/BF01444889
  • [BdFF12] Sebastien Boucksom, Tommaso de Fernex, and Charles Favre, The volume of an isolated singularity, Duke Math. J. 161 (2012), no. 8, 1455-1520. MR 2931273, https://doi.org/10.1215/00127094-1593317
  • [BdFFU15] S. Boucksom, T. de Fernex, C. Favre, and S. Urbinati,
    Valuation spaces and multiplier ideals on singular varieties, Recent Advances in Algebraic Geometry, volume in honor of Rob Lazarsfeld's 60th birthday,
    London Math. Soc. Lecture Note Series, vol. 417, Cambridge Univ. Press, 2015, pp. 29-51.
  • [BFJ08] Sébastien Boucksom, Charles Favre, and Mattias Jonsson, Valuations and plurisubharmonic singularities, Publ. Res. Inst. Math. Sci. 44 (2008), no. 2, 449-494. MR 2426355 (2009g:32068), https://doi.org/10.2977/prims/1210167334
  • [BFJ14] S. Boucksom, C. Favre, and M. Jonsson, Valuation theory in interaction, EMS Series of Congress Reports, vol. 10, European Math. Soc., Zurich, 2014, pp. 55-81.
  • [BFJ15] Sébastien Boucksom, Charles Favre, and Mattias Jonsson, Solution to a non-Archimedean Monge-Ampère equation, J. Amer. Math. Soc. 28 (2015), no. 3, 617-667. MR 3327532, https://doi.org/10.1090/S0894-0347-2014-00806-7
  • [BPS14] J. I. Burgos, P. Philippon, and M. Sombra,
    Arithmetic geometry of toric varieties, metrics, measures, and heights, Astérisque 360 (2014), 212 pages.
  • [CL06] Antoine Chambert-Loir, Mesures et équidistribution sur les espaces de Berkovich, J. Reine Angew. Math. 595 (2006), 215-235 (French). MR 2244803 (2008b:14040), https://doi.org/10.1515/CRELLE.2006.049
  • [CL11] Antoine Chambert-Loir, Heights and measures on analytic spaces. A survey of recent results, and some remarks, Motivic integration and its interactions with model theory and non-Archimedean geometry. Volume II, London Math. Soc. Lecture Note Ser., vol. 384, Cambridge Univ. Press, Cambridge, 2011, pp. 1-50. MR 2885340
  • [CLD12] A. Chambert-Loir and A. Ducros,
    Formes différentielles réelles et courants sur les espaces de Berkovich,
    arXiv:1204.6277
  • [Dem90] Jean-Pierre Demailly, Singular Hermitian metrics on positive line bundles, Complex algebraic varieties (Bayreuth, 1990) Lecture Notes in Math., vol. 1507, Springer, Berlin, 1992, pp. 87-104. MR 1178721 (93g:32044), https://doi.org/10.1007/BFb0094512
  • [Dem92] Jean-Pierre Demailly, Regularization of closed positive currents and intersection theory, J. Algebraic Geom. 1 (1992), no. 3, 361-409. MR 1158622 (93e:32015)
  • [DEL00] Jean-Pierre Demailly, Lawrence Ein, and Robert Lazarsfeld, A subadditivity property of multiplier ideals, dedicated to William Fulton on the occasion of his 60th birthday, Michigan Math. J. 48 (2000), 137-156. MR 1786484 (2002a:14016), https://doi.org/10.1307/mmj/1030132712
  • [DPS94] Jean-Pierre Demailly, Thomas Peternell, and Michael Schneider, Compact complex manifolds with numerically effective tangent bundles, J. Algebraic Geom. 3 (1994), no. 2, 295-345. MR 1257325 (95f:32037)
  • [Duc13] Antoine Ducros, Les espaces de Berkovich sont modérés (d'après Ehud Hrushovski et François Loeser), Séminaire Bourbaki. Vol. 2011/2012. Exposés 1043-1058, Astérisque 352 (2013), Exp. No. 1056, x, 459-507 (French, with French summary). MR 3087354
  • [EGA] A. Grothendieck.
    Éléments de géométrie algébrique, Publ. Math. IHES, vols. III & IV, nos. 11, 17, 20, 24, 28, 32 (1960-67). MR 0217085 (36 #177c), MR 0163911 (29 #1210), MR 0199181 (33 #7330), MR 0173675 (30 #3885), MR 0217086 (36 #178), MR 0238860 (39 #220)
  • [ELMNP06] Lawrence Ein, Robert Lazarsfeld, Mircea Mustaţă, Michael Nakamaye, and Mihnea Popa, Asymptotic invariants of base loci, Ann. Inst. Fourier (Grenoble) 56 (2006), no. 6, 1701-1734 (English, with English and French summaries). MR 2282673 (2007m:14008)
  • [ELS03] Lawrence Ein, Robert Lazarsfeld, and Karen E. Smith, Uniform approximation of Abhyankar valuation ideals in smooth function fields, Amer. J. Math. 125 (2003), no. 2, 409-440. MR 1963690 (2003m:13004)
  • [FJ04] Charles Favre and Mattias Jonsson, The valuative tree, Lecture Notes in Mathematics, vol. 1853, Springer-Verlag, Berlin, 2004. MR 2097722 (2006a:13008)
  • [Fuj09] O. Fujino,
    Introduction to the log minimal model program for log canonical pairs,
    book available at arXiv:0907.1506v1
  • [Ful93] William Fulton, Introduction to toric varieties, the William H. Roever Lectures in Geometry, Annals of Mathematics Studies, vol. 131, Princeton University Press, Princeton, NJ, 1993. MR 1234037 (94g:14028)
  • [GKR68] David Gale, Victor Klee, and R. T. Rockafellar, Convex functions on convex polytopes, Proc. Amer. Math. Soc. 19 (1968), 867-873. MR 0230219 (37 #5782)
  • [GS87] H. Gillet and C. Soulé, Intersection theory using Adams operations, Invent. Math. 90 (1987), no. 2, 243-277. MR 910201 (89d:14005), https://doi.org/10.1007/BF01388705
  • [GS92] Henri Gillet and Christophe Soulé, An arithmetic Riemann-Roch theorem, Invent. Math. 110 (1992), no. 3, 473-543. MR 1189489 (94f:14019), https://doi.org/10.1007/BF01231343
  • [Goo69] Jacob Eli Goodman, Affine open subsets of algebraic varieties and ample divisors, Ann. of Math. (2) 89 (1969), 160-183. MR 0242843 (39 #4170)
  • [Gub98] Walter Gubler, Local heights of subvarieties over non-Archimedean fields, J. Reine Angew. Math. 498 (1998), 61-113. MR 1629925 (99j:14022), https://doi.org/10.1515/crll.1998.054
  • [Gub03] Walter Gubler, Local and canonical heights of subvarieties, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 2 (2003), no. 4, 711-760. MR 2040641 (2004k:14039)
  • [Gub13] W. Gubler,
    Forms and currents on the analytification of an algebraic variety (after Chambert-Loir and Ducros), to appear in Proceedings of Simons Symposia on Tropical and Non-Archimedean Geometry.
    arXiv:1303.7364
  • [GZ05] Vincent Guedj and Ahmed Zeriahi, Intrinsic capacities on compact Kähler manifolds, J. Geom. Anal. 15 (2005), no. 4, 607-639. MR 2203165 (2006j:32041), https://doi.org/10.1007/BF02922247
  • [Har] Robin Hartshorne, Algebraic geometry, Graduate Texts in Mathematics, No. 52, Springer-Verlag, New York, 1977. MR 0463157 (57 #3116)
  • [HL10] E. Hrushovski and F. Loeser,
    Non-Archimedean tame topology and stably dominated types,
    arXiv:1009.0252v3, to appear in the Annals of Mathematics Studies.
  • [HLP14] Ehud Hrushovski, François Loeser, and Bjorn Poonen, Berkovich spaces embed in Euclidean spaces, Enseign. Math. 60 (2014), no. 3-4, 273-292. MR 3342647, https://doi.org/10.4171/LEM/60-3/4-4
  • [Izu85] Shuzo Izumi, A measure of integrity for local analytic algebras, Publ. Res. Inst. Math. Sci. 21 (1985), no. 4, 719-735. MR 817161 (87i:32014), https://doi.org/10.2977/prims/1195178926
  • [JM12] Mattias Jonsson and Mircea Mustaţă, Valuations and asymptotic invariants for sequences of ideals, Ann. Inst. Fourier (Grenoble) 62 (2012), no. 6, 2145-2209 (2013) (English, with English and French summaries). MR 3060755, https://doi.org/10.5802/aif.2746
  • [Kaw85] Y. Kawamata, Pluricanonical systems on minimal algebraic varieties, Invent. Math. 79 (1985), no. 3, 567-588. MR 782236 (87h:14005), https://doi.org/10.1007/BF01388524
  • [KKMS] G. Kempf, Finn Faye Knudsen, D. Mumford, and B. Saint-Donat, Toroidal embeddings. I, Lecture Notes in Mathematics, Vol. 339, Springer-Verlag, Berlin, 1973. MR 0335518 (49 #299)
  • [Kle66] Steven L. Kleiman, Toward a numerical theory of ampleness, Ann. of Math. (2) 84 (1966), 293-344. MR 0206009 (34 #5834)
  • [Kol97] János Kollár, Singularities of pairs, Algebraic geometry--Santa Cruz 1995, Proc. Sympos. Pure Math., vol. 62, Amer. Math. Soc., Providence, RI, 1997, pp. 221-287. MR 1492525 (99m:14033)
  • [KM98] János Kollár and Shigefumi Mori, Birational geometry of algebraic varieties, with the collaboration of C. H. Clemens and A. Corti, translated from the 1998 Japanese original, Cambridge Tracts in Mathematics, vol. 134, Cambridge University Press, Cambridge, 1998. MR 1658959 (2000b:14018)
  • [KS06] Maxim Kontsevich and Yan Soibelman, Affine structures and non-Archimedean analytic spaces, The unity of mathematics, Progr. Math., vol. 244, Birkhäuser Boston, Boston, MA, 2006, pp. 321-385. MR 2181810 (2006j:14054), https://doi.org/10.1007/0-8176-4467-9_9
  • [KT] M. Kontsevich and Y. Tschinkel, Non-Archimedean Kähler geometry, unpublished manuscript.
  • [Kün96] Klaus Künnemann, Higher Picard varieties and the height pairing, Amer. J. Math. 118 (1996), no. 4, 781-797. MR 1400059 (97d:14064)
  • [Lag12] Aron Lagerberg, Super currents and tropical geometry, Math. Z. 270 (2012), no. 3-4, 1011-1050. MR 2892935, https://doi.org/10.1007/s00209-010-0837-8
  • [Laz] Robert Lazarsfeld, Positivity in algebraic geometry. II, Positivity for vector bundles, and multiplier ideals, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 49, Springer-Verlag, Berlin, 2004. MR 2095472 (2005k:14001b)
  • [Liu] Qing Liu, Algebraic geometry and arithmetic curves, translated from the French by Reinie Erné, Oxford Science Publications, Oxford Graduate Texts in Mathematics, vol. 6, Oxford University Press, Oxford, 2002. MR 1917232 (2003g:14001)
  • [Liu11] Yifeng Liu, A non-Archimedean analogue of the Calabi-Yau theorem for totally degenerate abelian varieties, J. Differential Geom. 89 (2011), no. 1, 87-110. MR 2863913
  • [Mat57] T. Matsusaka, The criteria for algebraic equivalence and the torsion group, Amer. J. Math. 79 (1957), 53-66. MR 0082730 (18,602a)
  • [MN12] M. Mustaţa and J. Nicaise,
    Weight functions on non-archimedean analytic spaces and the Kontsevich-Soibelman skeleton, to appear in Algebraic Geometry.
    arXiv:1212.6328
  • [NX13] J. Nicaise and C. Xu,
    The essential skeleton of a degeneration of algebraic varieties, to appear in Amer. J. Math.
    arXiv:1307.4041
  • [Oda88] Tadao Oda, Convex bodies and algebraic geometry, An introduction to the theory of toric varieties, translated from the Japanese, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 15, Springer-Verlag, Berlin, 1988. MR 922894 (88m:14038)
  • [Pay09] Sam Payne, Analytification is the limit of all tropicalizations, Math. Res. Lett. 16 (2009), no. 3, 543-556. MR 2511632 (2010j:14104), https://doi.org/10.4310/MRL.2009.v16.n3.a13
  • [Pep13] Cédric Pépin, Modèles semi-factoriels et modèles de Néron, Math. Ann. 355 (2013), no. 1, 147-185 (French, with English summary). MR 3004579, https://doi.org/10.1007/s00208-012-0784-2
  • [Poi13] Jérôme Poineau, Les espaces de Berkovich sont Angéliques, Bull. Soc. Math. France 141 (2013), no. 2, 267-297 (French, with English and French summaries). MR 3081557
  • [Sam61] Pierre Samuel, Sur les anneaux factoriels, Bull. Soc. Math. France 89 (1961), 155-173 (French). MR 0139614 (25 #3046)
  • [Tem08] Michael Temkin, Desingularization of quasi-excellent schemes in characteristic zero, Adv. Math. 219 (2008), no. 2, 488-522. MR 2435647 (2009h:14027), https://doi.org/10.1016/j.aim.2008.05.006
  • [Thu05] A. Thuillier,
    Théorie du potentiel sur les courbes en géométrie analytique non archimédienne, Applications à la théorie d'Arakelov,
    Thesis, Université de Rennes 1, 2005,
    available at tel.archives-ouvertes.fr/docs/00/04/87/50/PDF/tel-00010990.pdf
  • [Thu07] Amaury Thuillier, Géométrie toroïdale et géométrie analytique non archimédienne. Application au type d'homotopie de certains schémas formels, Manuscripta Math. 123 (2007), no. 4, 381-451 (French, with English summary). MR 2320738 (2008g:14038), https://doi.org/10.1007/s00229-007-0094-2
  • [Thu11] A. Thuillier,
    Toroidal deformations and the homotopy type of Berkovich spaces,
    Seminar at the Institute of Mathematics of Bordeaux, 2011.
  • [Vaq00] Michel Vaquié, Valuations, Resolution of singularities (Obergurgl, 1997) Progr. Math., vol. 181, Birkhäuser, Basel, 2000, pp. 539-590 (French). MR 1748635 (2001i:13005)
  • [Yua08] Xinyi Yuan, Big line bundles over arithmetic varieties, Invent. Math. 173 (2008), no. 3, 603-649. MR 2425137 (2010b:14049), https://doi.org/10.1007/s00222-008-0127-9
  • [YZ09] X. Yuan and S.-W. Zhang,
    Calabi-Yau theorem and algebraic dynamics,
    preprint, 2009, available at www.math.columbia.edu/$ \sim $szhang/papers/Preprints.htm
  • [YZ13a] X. Yuan and S.-W. Zhang,
    The arithmetic Hodge Theorem for adelic line bundles I,
    arXiv:1304.3538
  • [YZ13b] X. Yuan and S.-W. Zhang,
    The arithmetic Hodge Theorem for adelic line bundles II,
    arXiv:1304.3539
  • [Zha95] Shouwu Zhang, Small points and adelic metrics, J. Algebraic Geom. 4 (1995), no. 2, 281-300. MR 1311351 (96e:14025)


Additional Information

Sébastien Boucksom
Affiliation: CNRS-Université Paris 6, Institut de Mathématiques, F-75251 Paris Cedex 05, France
Address at time of publication: CNRS-CMLS, École Polytechnique, 91128 Palaiseau Cedex, France
Email: sebastien.boucksom@polytechnique.edu

Charles Favre
Affiliation: CNRS-CMLS, École Polytechnique, 91128 Palaiseau Cedex, France
Email: charles.favre@polytechnique.edu

Mattias Jonsson
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109-1043
Email: mattiasj@umich.edu

DOI: https://doi.org/10.1090/jag/656
Received by editor(s): November 9, 2012
Received by editor(s) in revised form: September 24, 2013, October 23, 2013, and December 3, 2013
Published electronically: August 14, 2015
Additional Notes: The first author was partially supported by the ANR grants MACK and POSITIVE. The second author was partially supported by the ANR-grant BERKO and the ERC-Starting grant “Nonarcomp” No. 307856. The third author was partially supported by the CNRS and the NSF. The authors’ work was carried out at several institutions, including the IHES, IMJ, the École Polytechnique, and the University of Michigan. The authors gratefully acknowledge their support.
Article copyright: © Copyright 2015 University Press, Inc.

American Mathematical Society